MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061230
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The outer sheath was kinked at the nosecone.There was some slight buckling on the outer sheath.No damage was noticed on the mid-shaft.The stent was returned inside the device and was partially deployed approximately 8mm from the markerband.The handle was in the start position.The yellow thumbwheel lock was intact on the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported the stent prematurely deployed in the sheath.A 6 x 120 x 130 innova¿ was selected for a procedure in the superficial femoral artery.Upon placing the device into the sheath, it would not advance.After advancing approximately a couple of millimeters, it would not move any further, so the device was retracted out of the sheath and removed from the patient.It was observed that part of the stent had started to deploy within the sheath.The procedure was completed with another of the same device.There were no patient complications and the patient was fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7100644
Report Number2134265-2017-11825
Device Sequence Number11130232
Product Code NIP
UDI-Device Identifier08714729874034
UDI-Public08714729874034
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH74939293061230
Device Catalogue Number39293-06123
Device Lot Number19635567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR